MAUDE Adverse Event Report: ORTHOFIX, LLC FORZA; 9MM CURVED IMPLANT SHAFT ASSEMBLY

ORTHOFIX, LLC FORZA; 9MM CURVED IMPLANT SHAFT ASSEMBLY
Model Number 89-0117
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not returned for investigation.If the device returns, we will perform an investigation at that time.
 
Event or Problem Description
It was reported that during a case at (b)(6), the 89-0117 inserter tip fractured off of the inserter during cage placement.The cage was removed with and a new cage had to be replaced.This incident caused a 45-minute delay in surgery.No additional adverse effects to the patient were reported.
 
Additional Manufacturer Narrative
The 9mm curved implant shaft assembly (pn: 89-0117, ln: 219447-xd21) was returned and show minimal signs of wear.It was confirmed that one of the tips on the distal end had broken off.The cross-sectional area at the tip is small, so the age of the instrument paired with impacting force perpendicular to the axis of the shaft has the possibility of breaking the tip.This device was manufactured in april 2021 and the complaint originated in (b)(6) 2025, indicating it was beyond the expected 4 year lifespan.The failure is within the expected occurrence range.
 
Event or Problem Description

Brand Name
FORZA
Common Device Name
9MM CURVED IMPLANT SHAFT ASSEMBLY
Manufacturer (Section D)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer (Section G)
ORTHOFIX, LLC
3451 plano pkwy
lewisville TX 75056
Manufacturer Contact
yobana sanchez
3451 plano pkwy
lewisville, TX 75056
MDR Report Key22322639
Report Number2183449-2025-00021
Device Sequence Number15658223
Product Code LXH
UDI-Device Identifier18257200077021
UDI-Public18257200077021
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K162446
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89-0117
Device Lot Number219447-XD21
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age80 YR
Patient SexMale